Concerns about gabapentin

A forum to post questions, answers and discussion about general medications not specifically for multiple sclerosis, such as prednisone, painkillers, etc.
Post Reply
User avatar
NHE
Volunteer Moderator
Posts: 5443
Joined: Sat Nov 20, 2004 3:00 pm
Contact:

Concerns about gabapentin

Post by NHE » Wed Apr 10, 2019 2:26 am

New concerns regarding gabapentin, e.g., side effects, interactions with other medications, withdrawal symptoms, etc.

https://www.peoplespharmacy.com/2019/04 ... erve-pain/

ElliotB
Family Elder
Posts: 1951
Joined: Mon Feb 03, 2014 4:08 pm

Re: Concerns about gabapentin

Post by ElliotB » Wed Apr 10, 2019 7:48 am

I started Gabapentin a few weeks ago out of desperation. Although I am taking it in low dosage, it is very powerful and I have come to realize that I have been experiencing side effects primarily with regard to my vision and balance (both of which I already have to cope with some minor disfunction). And although my primary reason for trying it was to help improve my sleep and I am sleeping a bit better, I am just as tired during most of the day. I am now taking it just once a day, several hours before bedtime, with the hope that my days will be a bit better and will likely be reducing the dosage a bit more (now only taking 300mg per day, down from 900mg daily) and may stop totally. Not sure if the benefits I am receiving are worth the discomfort from the side effects. It is a very powerful drug and virtually all of its noted side effects are things experienced by those with MS already, sad...

User avatar
NHE
Volunteer Moderator
Posts: 5443
Joined: Sat Nov 20, 2004 3:00 pm
Contact:

Re: Concerns about gabapentin

Post by NHE » Tue Mar 10, 2020 2:19 am

Possible gabapentin side effects include...

· Unsteadiness, vertigo, dizziness, incoordination
· Depression, mood changes and/or suicidal thoughts
· Upset stomach, heartburn, gas, nausea, diarrhea
· Visual disturbances, blurred vision
· Tremor, shakiness, jerky movements
· Confusion, forgetfulness, anxiety, headaches
· Edema in feet, farms or face
· Dry mouth, gum irritation
· Pain in joints

https://www.peoplespharmacy.com/article ... ulder-pain

ElliotB
Family Elder
Posts: 1951
Joined: Mon Feb 03, 2014 4:08 pm

Re: Concerns about gabapentin

Post by ElliotB » Tue Mar 10, 2020 4:55 pm

I ended up stopping the use of it totally shortly after I posted above...

User avatar
NHE
Volunteer Moderator
Posts: 5443
Joined: Sat Nov 20, 2004 3:00 pm
Contact:

Re: Concerns about gabapentin

Post by NHE » Wed Mar 11, 2020 7:46 pm

I was offered gabapentin for neuropathic pain shortly after being diagnosed with MS. I looked into the drug and found out that the pharma company that made it was the subject of a class action lawsuit for illegally promoting the drug for off label prescriptions by putting drug reps in doctors' offices when the doctors met with patients. That seemed pretty shady so I declined the prescription. Having my feet feel like they're burning used to bother me. Now it's fairly normal unfortunately.

Post Reply
  • Similar Topics
    Replies
    Views
    Last post

Return to “General Medications”